MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY BD ECLIPSE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON, DICKINSON AND COMPANY BD ECLIPSE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 305757
Health Effect - Clinical Code Pain (1994)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
For the past several weeks, multiple staff members have noticed that the 30g x 1/2" needles with lot # 4206646 and expiration date of 7/31/2029 have been very difficult to press through multiple patient's skin while giving allergy shots.The needle will either bounce off the patient's skin or if it does press through, it is not smooth and it feels like you have to force it through the skin.We have never had this issue before with these needles.They usually glide through smoothly even if there is built up scar tissue from previous shots.We rotate the site of the shots each visit.Patients have been reporting increased pain when the needle manages to go through the skin.This is happening with about 50%-75% of the needles.There is no way for us to tell beforehand whether or not the needle is sharp unless we begin to press it through the patient's skin.

Brand Name
BD ECLIPSE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY
one becton drive
franklin lakes NJ 07417
MDR Report Key22991185
Report Number22991185
Device Sequence Number13128811
Product Code FMI
UDI-Device Identifier00382903057573
UDI-Public(01)00382903057573
Combination Product (Y/N)N
Initial Reporter StateNC
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/25/2025
Report Date (Section F) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number305757
Device Catalogue Number305757
Device Lot Number4206646
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Device Age11 MO
Event Location Outpatient Treatment Facility
Date Report to Manufacturer09/08/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/08/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA07/25/2025